Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 421, NWS Norman, OK

June 21, 2020Jefferson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2020, 2:50 AM CDT for Jefferson County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 2:50 AM CDT (07:50 UTC)
Expired
Jun 21, 2020, 3:30 AM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

898 
WUUS54 KOUN 210750
SVROUN
OKC067-210830-
/O.NEW.KOUN.SV.W.0421.200621T0750Z-200621T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
250 AM CDT Sun Jun 21 2020

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Jefferson County in southern Oklahoma...

* Until 330 AM CDT.

* At 249 AM CDT, a severe thunderstorm was located 4 miles south of
  Hastings, and is east-northeast at 5 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Waurika, Hastings, Addington, Sugden and southeastern Waurika Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3410 9810 3413 9809 3413 9810 3415 9810
      3415 9813 3414 9814 3423 9814 3426 9797
      3405 9796
TIME...MOT...LOC 0749Z 257DEG 4KT 3417 9810 

HAIL...1.50IN
WIND...60MPH
 
$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:49 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 20, 10:49 PM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
1049 PM CDT Sat Jun 20 2020

...New AVIATION...

.SHORT TERM...
(This evening through Sunday morning)
Issued at 127 PM CDT Sat Jun 20 2020

POPS were diminished for today, especially in southeastern
Oklahoma in the subsidence region of the MCV moving into SE OK
this afternoon. Other than isolated showers, thunder and rain
isn't expected until late this evening and early Sunday when
moderate warm advection is expected to form from western TX into
southwestern into a region of mass convergence. Scattered showers
and thunderstorms are expected from there toward central Oklahoma
before sunrise.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 341 PM CDT Sat Jun 20 2020

As a dryline moves eastward Sunday evening through western Kansas
and Oklahoma/Texas panhandles, storms are expected to develop ahead
of the dryline and move into western and northern Oklahoma.
Development of these storms is coincident with the movement of a
upper-level shortwave trough northern Oklahoma, which with the ample
shear and instability will result in a higher chance of severe
weather. The main concern with these storms will be strong winds and
large hail, and while the lower level shear isn't anything
spectacular, tornado chances can't be ruled out.

While the severe potential diminishes overnight Sunday into
Monday, precipitation chances will continue through northern and
central Oklahoma Monday afternoon and evening. A cold front will
begin to move through northwestern Oklahoma Monday night, and
widespread precipitation will move through the region Monday
night into Tuesday. Severe potential for this round of
precipitation should remain low, with higher chances in area with
higher instability in southern Oklahoma and western north Texas.

Storm chances will continue throughout the remainder of the week,
however storms should remain fairly isolated/scattered. Ample
moisture advection at the surface will continue through the week,
while numerous short wave troughs through the region will provide
some focus for storm development.

Zwink

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Sat Jun 20 2020

Widely scattered showers and thunderstorms will continue to
develop overnight mainly south of I-40. Another area where storms
may move into will be NW OK near WWR around 07Z but confidence is
lower there, as storms moving out of KS may weaken before making
it that far south. Since it appears coverage should remain below
50% for most of the night, have only included VCTS at many of the
terminals. LAW and SPS may be amended later to include a tempo for
TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  89  72  90 /  40  30  30  10
Hobart OK         68  94  72  96 /  40  10  20  10
Wichita Falls TX  71  95  74  98 /  40  20  10   0
Gage OK           65  92  67  93 /  10  20  30  10
Ponca City OK     68  89  69  90 /  20  20  70  30
Durant OK         71  89  72  92 /  50  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....50
AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
811 PM CDT Sat Jun 20 2020

OKZ004>048-050>052-TXZ083>090-211130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
811 PM CDT Sat Jun 20 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Scattered strong to severe thunderstorms may develop
across parts of southern Oklahoma and western north Texas mainly
after 10 pm. If storms develop they will move northward into
parts of central Oklahoma during the overnight hours. Hail up to
the size of half dollars and wind gusts to 60 mph are possible
with the stronger storms. Heavy rainfall rates with thunderstorms
may result in minor flooding as well.

Elsewhere, a few strong thunderstorms over Kansas may move into
northern Oklahoma late this evening and overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southwestern Oklahoma and western north Texas should be ready
for severe weather operations after 10pm and into the overnight
hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Severe storm potential increases on Sunday, with the highest
chances of storms in northern Oklahoma late Sunday into Monday.
Storms developing in Kansas will move southeastward into the area,
and are expected to develop into multiple lines. Damaging winds
and large hail are the primary concerns, however a tornado could
also be possible.

Severe chances continue Monday night into Tuesday, with severe
potential greatest in northern Oklahoma as another line of storms
enter the area. Large hail and damaging winds are the main
concern.

Storm potential continues through the remainder of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 21, 2:00 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 AM CDT Sun Jun 21 2020

OKZ005>007-210730-
Alfalfa OK-Woods OK-Grant OK-
200 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa...northeastern
Woods and northern Grant Counties Until 230 AM CDT...

AT 157 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 9 miles east of
Manchester to 3 miles south of Hardtner Kansas, moving southeast at
30 MPH. Strong and gusty winds will be possible in these areas.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3682 9746 3677 9746 3668 9853 3699 9879
      3700 9772
TIME...MOT...LOC 0657Z 317DEG 25KT 3702 9787 3696 9866

..speg.
Special weather statement, Jun 21, 2:03 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jun 21 2020

OKZ045-210730-
Jefferson OK-
203 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 230 AM CDT...

AT 202 AM CDT, a strong thunderstorm was located near Terral, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3388 9797 3391 9798 3391 9797 3393 9795
      3394 9797 3399 9795 3408 9777 3394 9773
      3394 9776 3391 9776 3392 9778 3389 9779
      3390 9779 3386 9783 3385 9787
TIME...MOT...LOC 0702Z 257DEG 11KT 3391 9797

..speg.
Special weather statement, Jun 21, 2:14 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
214 AM CDT Sun Jun 21 2020

OKZ004-210745-
Harper OK-
214 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
245 AM CDT...

AT 214 AM CDT, a strong thunderstorm was located on the Kansas-
Oklahoma border northwest of Buffalo, moving south at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3700 9967 3677 9958 3673 9991 3700 9992
TIME...MOT...LOC 0711Z 350DEG 18KT 3700 9980

..speg.
Special weather statement, Jun 21, 2:25 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sun Jun 21 2020

OKZ044-045-210800-
Cotton OK-Jefferson OK-
225 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton and
northwestern Jefferson Counties Until 300 AM CDT...

AT 221 AM CDT, a strong thunderstorm was located near Hastings,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3413 9809 3413 9810 3415 9810 3415 9813
      3413 9815 3414 9818 3424 9819 3427 9793
      3410 9793
TIME...MOT...LOC 0721Z 282DEG 7KT 3419 9813

..speg.
Special weather statement, Jun 21, 2:26 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT Sun Jun 21 2020

OKZ038-044-210800-
Cotton OK-Comanche OK-
226 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and south
central Comanche Counties Until 300 AM CDT...

AT 225 AM CDT, a strong thunderstorm was located near Chattanooga,
moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3433 9861 3434 9866 3446 9866 3452 9838
      3430 9838 3428 9861
TIME...MOT...LOC 0725Z 259DEG 22KT 3437 9864

..speg.
Special weather statement, Jun 21, 2:39 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 AM CDT Sun Jun 21 2020

OKZ045-210815-
Jefferson OK-
239 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 315 AM CDT...

AT 235 AM CDT, a strong thunderstorm was located 4 miles northeast of
Terral, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3387 9792 3395 9796 3399 9795 3400 9796
      3406 9778 3394 9774 3393 9776 3391 9776
      3392 9778 3389 9778 3389 9779 3390 9780
      3388 9780
TIME...MOT...LOC 0735Z 250DEG 7KT 3394 9789

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:07 AM CDTSpecial Weather StatementOUNJefferson23 min
Jun 21, 1:17 AM CDTSpecial Weather StatementOUNCotton28 min
Jun 21, 1:35 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens40 min
Jun 21, 1:44 AM CDTSpecial Weather StatementOUNTillman31 min
Jun 21, 1:46 AM CDTSpecial Weather StatementOUNHarper29 min
Jun 21, 2:00 AM CDTSpecial Weather StatementOUNAlfalfa, Grant30 min
Jun 21, 2:03 AM CDTSpecial Weather StatementOUNJefferson27 min
Jun 21, 2:14 AM CDTSpecial Weather StatementOUNHarper31 min
Jun 21, 2:25 AM CDTSpecial Weather StatementOUNJefferson35 min
Jun 21, 2:26 AM CDTSpecial Weather StatementOUNCotton34 min
Jun 21, 2:39 AM CDTSpecial Weather StatementOUNJefferson36 min
Jun 21, 3:09 AM CDTSpecial Weather StatementOUNCaddo36 min
Jun 21, 3:17 AM CDTSpecial Weather StatementOUNWoodward28 min
Jun 21, 3:21 AM CDTSevere Thunderstorm WarningOUNCaddo39 min
Jun 21, 3:24 AM CDTSevere Thunderstorm WarningOUNJefferson51 min
Jun 21, 3:59 AM CDTSevere Thunderstorm WarningOUNCaddo46 min
Jun 21, 4:02 AM CDTAreal Flood AdvisoryOUNCaddo118 min
Jun 21, 4:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens46 min
Jun 21, 4:15 AM CDTSpecial Weather StatementOUNCaddo30 min
Jun 21, 4:18 AM CDTSpecial Weather StatementOUNDewey27 min
Jun 21, 4:24 AM CDTAreal Flood AdvisoryOUNJefferson2 hr
Jun 21, 4:37 AM CDTSevere Thunderstorm WarningOUNJefferson38 min
Jun 21, 4:47 AM CDTSpecial Weather StatementOUNStephens28 min
Jun 21, 4:53 AM CDTFlash Flood WarningOUNJefferson3 hr
Jun 21, 4:55 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens50 min
Jun 21, 4:57 AM CDTSevere Thunderstorm WarningOUNGrady48 min
Jun 21, 4:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 5:28 AM CDTSpecial Weather StatementOUNMarshall32 min
Jun 21, 5:30 AM CDTSpecial Weather StatementOUNKingfisher30 min
Jun 21, 5:39 AM CDTFlash Flood WarningOUNGrady3 hr
Jun 21, 6:01 AM CDTSpecial Weather StatementOUNOklahoma29 min
Jun 21, 6:05 AM CDTSpecial Weather StatementOUNJohnston, Marshall25 min
Jun 21, 6:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Logan, Oklahoma46 min
Jun 21, 6:16 AM CDTSpecial Weather StatementOUNCotton29 min
Jun 21, 6:28 AM CDTSpecial Weather StatementOUNCotton32 min
Jun 21, 6:29 AM CDTSpecial Weather StatementOUNComanche31 min
Jun 21, 6:30 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 21, 6:31 AM CDTSpecial Weather StatementOUNJohnston29 min
Jun 21, 6:56 AM CDTSpecial Weather StatementOUNCleveland34 min
Jun 21, 6:58 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
Jun 21, 7:03 AM CDTSevere Thunderstorm WarningOUNComanche42 min
Jun 21, 7:12 AM CDTFlash Flood WarningOUNComanche, Cotton5 hr
Jun 21, 7:15 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Marshall3 hr
Jun 21, 7:17 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman28 min
Jun 21, 7:20 AM CDTSpecial Weather StatementOUNGarvin25 min
Jun 21, 7:23 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman39 min
Jun 21, 7:26 AM CDTSevere Thunderstorm WarningOUNGarvin26 min
Jun 21, 7:38 AM CDTSpecial Weather StatementOUNPottawatomie37 min
Jun 21, 7:46 AM CDTSpecial Weather StatementOUNCaddo29 min
Jun 21, 7:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie33 min
Jun 21, 8:13 AM CDTSevere Thunderstorm WarningOUNTillman47 min
Jun 21, 8:16 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Jun 21, 8:18 AM CDTSpecial Weather StatementOUNComanche27 min
Jun 21, 8:35 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa25 min
Jun 21, 9:38 AM CDTRiver Flood WarningOUNCotton47 hr
Jun 21, 9:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 6:54 PM CDTSpecial Weather StatementOUNHarper51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.